Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 260, NWS Atlanta, GA

June 30, 2001Cherokee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 30, 2001, 7:39 PM EDT for Cherokee County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 30, 2001, 7:39 PM EDT (23:39 UTC)
Expired
Jun 30, 2001, 8:15 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cherokee County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 302341
SVRATL

GAC057-010015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT SAT JUN 30 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 815 PM EDT

* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER WOODSTOCK...MOVING NORTH AT 10 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WOODSTOCK...
  WALESKA...HOLLY SPRINGS...CANTON AND BALL GROUND.

VERY HEAVY RAINFALL WILL ALSO PRODUCE LOCALLIZED FLOODING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODIcNG...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3436 8432 3438 8458 3416 8460 3409 8453
          3409 8444 3419 8428

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:25 PM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 30, 3:25 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT SAT JUN 30 2001

UPPER LOW OVER LOWER MISSISSIPPI RIVER VALLEY GETS PUSHED SOUTHWARD
DURING PERIOD AS UPPER TROF BUILDS SOUTHWARD ACROSS THE EASTERN U.S.
MEANWHILE AT THE SURFACE...BERMUDA LIKE HIGH MEANDERS OFF THE
ATLANTIC SEABOARD WHILE BACKDOOR COLD FRONT DRIFTS SOUTH ACROSS
OHIO-TENNESSEE VALLEY...NEARING THE GEORGIA/TENNESSEE BORDER EARLY
MONDAY. EXTENDED PROGGS SHOW FRONT BACKDOORING INTO THE NORTHEAST
PART OF THE STATE TUESDAY AND THEN DISSIPATING. ANOTHER FRONT DROPS
SOUTH ACROSS OHIO VALLEY...APPROACHING TENNESSEE THURSDAY. LOOK FOR
WIDESPREAD SHOWERS/STORMS OVER COUNTY WARNING AREA THIS EVENING AND
AGAIN SUNDAY...BUT TREND SHOULD BE FOR LESS COVERAGE SUNDAY NIGHT
INTO MIDWEEK AS UPPER LOW MOVES FARTHER FROM THE STATE AND UPPER
SUPPORT WEAKENS. NONETHELESS...WILL HAVE TO KEEP CHANCE FOR
SHOWERS/STORMS IN THE FORECAST THROUGH NEXT WEEK AS SURFACE
BOUNDARIES MEANDER IN AND AROUND THE AREA.

SO FAR THIS AFTERNOON...BULK OF PRECIP AFFECTING MAINLY CENTRAL AND
EAST SECTIONS OF COUNTY WARNING AREA. AREAS THAT GOT HIT BY "VERY"
HEAVY RAIN PAST 2 DAYS SEEING LITTLE SO FAR. WILL HOLD OFF ON FLASH
FLOOD WATCH AT THIS TIME...BUT WILL CONTINUE MENTION OF POSSIBLE
HEAVY RAIN IN ZONES.

FCSTID = 49
ATL   68  81  68  83 /  50  60  30  40
AHN   69  81  69  83 /  60  60  30  40
GVL   69  81  69  83 /  60  60  30  40
RMG   68  83  67  84 /  40  50  30  40
CSG   70  84  70  87 /  60  60  30  40
MCN   70  84  70  87 /  60  60  30  40

.ATL...
GA...NONE.

OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC
OUR AREA FORECAST FOR NfORTH AND CENTRAL GEORGIA CITIES IS
AVAILABLE AT FLUS42 KFFC

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:44 PM EDTSevere Thunderstorm WarningFFCDodge31 min
Jun 30, 6:57 PM EDTSevere Thunderstorm WarningFFCCherokee33 min
Jun 30, 7:45 PM EDTFlash Flood WarningFFCCherokee105 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.